NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 12, 8:59 AM EST, 31 minutes earlier.
Area forecast discussion, Jun 12, 8:59 AM EST, 31 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
959 AM EDT Sun Jun 12 2022
.Forecast Update...
Issued at 959 AM EDT Sun Jun 12 2022
As of 930 AM EDT across central Indiana, temperatures were around
70F and rising amid light southerly winds. An advancing warm
frontal zone was continuing to promote a few areas of showers/
thunderstorms along and south of the I-74 corridor from east-central
Illinois to southeastern Indiana...including a marginally-severe
storm in Vermillion County, Illinois. Rain coverage is expected to
increase through midday within the slowly-advancing frontal zone.
Isolated to scattered storms are likely, with locally strong winds
and heavy downpours the greatest threats. Uncertainty continues in
timing and location of stronger to severe storms today, although the
threat will remain given increasing precipitable water and
instability among ample bulk shear. Scattered fog across northwest
and north-central counties may reduce visibility slightly at times
through this morning, although the dense fog threat from earlier has
passed.
&&
.Short Term...(Today through Monday)
Issued at 255 AM EDT Sun Jun 12 2022
...Storm chances through Monday...
...Hot and humid weather building in...
Rest of Tonight.
Showers and thunderstorms have decreased in coverage over the past
few hours and skies have cleared across parts of the CWA. Some
patchy fog has also developed in areas that have cleared. Additional
showers and storms are beginning to develop in Illinois along an
advancing warm front, and these could push into Indiana overnight
and into the morning hours.
Today into Tonight.
The aforementioned warm front will be slowly moving northward today,
and should serve as a triggering mechanism for scattered convection.
Any storms that manage to develop will find themselves in an
environment with ample instability and decent deep-layer shear.
Shear magnitudes of 30 to 50 kts and a veering wind profile may
allow storms to organize sufficiently posing a slight severe threat.
Model soundings are fairly moist with relatively high freezing
levels...so not expecting widespread severe. However, some drier mid-
level air may work its way in by midday...and an isolated severe
wind and hail threat is certainly possible in the more robust
updrafts that manage to develop.
While there exists significant model spread, guidance has been
hinting at the possibility of an MCS or two developing, which may
propagate through the region today into Monday. If diurnal
convection is able to consolidate into such a convective system,
then the primary hazard type will switch to damaging winds since mid-
level flow remains moderate to strong. Heavy rain is also a
possibility as well with PWAT values exceeding 1.5 inches in most
models. Combined with high freezing levels and relatively moist
lapse rates...warm rain processes could bump up rainfall rates in
the stronger updrafts.
Monday and Monday Night.
Monday is shaping up to be similar to Sunday in the sense that
scattered thunderstorms and perhaps another MCS will affect the
region. The warm front should still be situated across the state,
having made little progress from the day before. A very hot and
humid air mass is pushing in behind this front, and heat is starting
to become a concern as well. However, any MCS or its remnants could
affect how hot it actually gets. Planning on holding off on heat
headlines for now, given the spread in guidance regarding convective
timing and coverage. Regardless...expect hot temperatures with
oppressive humidity levels.
&&
.Long Term...(Monday night through Saturday)
Issued at 255 AM EDT Sun Jun 12 2022
...Near Record Heat Tuesday through Thursday...
Monday Night Through Thursday.
The strong to severe MCS that was discussed in the short term is
expected to have exited the forecast period by Monday night with
gradually clearing skies into the overnight hours. Not much has
changed in the thoughts for the heat Tuesday through Thursday with
the seasonably strong ridge overhead. With the generally wet soil
conditions and high afternoon dewpoints, those values in the upper
90s will be hard to reach as diurnally driven cu builds as
convective temperatures are met. That being said, temperatures even
in the mid 90s with dewpoints in the low 70s will create the
possible need for heat headlines but with the possible caveats to
the more extreme heat, have decided to hold off until confidence in
which heat headline is needed is higher.
Current thoughts are that Tuesday will be the day with the greatest
heat threat as surface moisture is expected to begin to mix out
Wednesday into Thursday and combined with the surface flow being
more westerly will allow for afternoon dewpoints to only reach into
the mid to upper 60s by Thursday.
This heat and humidity will also lead to instability values well
over 4000 J/kg during the afternoon hours but with the strong
subsidence aloft, convection will be very isolated at best through
Wednesday. Slightly better chances for rain and storms arrive
Wednesday night into Thursday as the ridge begins to break down as a
strong trough moves across southern Canada.
Friday and Saturday.
Northwesterly flow aloft Friday into early Saturday will allow for
better chances for precipitation, but with the aforementioned trough
well to the east of central Indiana by Friday, forcing aloft will be
minimal as a surface front passes through the area. Expect at least
some rain and storms across the area but without the broader
forcing, organized convection chances are low. The ridge then
begins to build back in going into the weekend with a return to
temperatures in the 90s possible, but lower surface moisture will
keep conditions more pleasant compared to mid week.
&&
.Aviation...(12Z TAF Issuance)
Issued at 643 AM EDT Sun Jun 12 2022
IMPACTS:
* Patchy fog will dissipate this morning.
* Most likely time for rain and thunderstorms tomorrow will be the
first half of the day.
DISCUSSION:
Showers and a few thundershowers this morning have mostly
dissipated. One lone thunderstorm currently near Bloomington is
weakening. Showers and thunderstorms are expected to redevelop
later this morning, from 14Z onward. These storms should reach
their greatest coverage and intensity during the first half of the
day, coming to an end by around 21Z. Brief MVFR visibilities and
ceilings possible during showers and thunderstorms.
&&
.IND WATCHES/WARNINGS/ADVISORIES...None.
&&
Update...AGM
Short Term...Eckhoff
Long Term...White
Aviation...Eckhoff
Hazardous weather outlook, Jun 12, 2:54 AM EST, 6 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
354 AM EDT Sun Jun 12 2022
INZ021-028>031-035>049-051>057-060>065-067>072-130800-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Union City,
Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma,
Rosedale, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer,
Gosport, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg,
Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville,
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, and North Vernon
354 AM EDT Sun Jun 12 2022
This hazardous weather outlook is for central Indiana.
.DAY ONE...Today and Tonight.
Scattered thunderstorms are possible. A few storms may be severe
today and tonight. Primary threats are damaging winds and large hail.
Lightning is a hazard with any storms that develop.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Periods of thunderstorms possible Monday then again late week. A few
storms may be severe on Monday. The risk for severe weather on
Monday is focused over northeast portions of Central Indiana. The
primary threats are large hail and damaging winds, but lightning is a
hazard with any thunderstorm.
Heat will build across Central Indiana early this week, with heat
index values approaching 105 degrees and expected to persist through
Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to monitor the forecast for possible severe
weather.
&&
More detailed information can be accessed at:
http://www.weather.gov/ind/INDwxbrief
This product in graphical format...along with other weather...
hydrological and climate information...at:
http://www.weather.gov/ind